Citalopram causing these headaches? Can't cope!

Sine my doctor put me on citalopram the headaches have been horrendous! I was on 10mg for a week and I've then upped to 20mg. Just took my second 20mg pill. The last two days since upping my dose my face right down to my lips on my right side goes numb on and off, is this normal? Tonight the pressure on the back of my head is so sore and it's worse when I lay down. It comes and goes throughout the day but while it's here it's hard to put up with. The pain seems to move around too every couple of days its shifted to another spot Anyone else struggle with citalopram and headaches? I'm on day 9 of taking them and seriously considering comming off them and just taking the propranolol (beta blockers).

4 Replies

  • I would get your meds changed, I know headaches are side effects of some of them, and they might go away when your body is used to the med..but just to be safe, I would let your dr know about it, and trust your own body, we have enough to put up with. Dont you think ?..Hope you get sorted and feel better soon. xxxx

  • Hi xxflossyxx, I agree with miarose, I'd tell the doctor about the headaches and get off the medicine. It is true that Citalopram can give some severe headaches. Even when getting off the med your headache may last several days until the medicine is out of your system. I'm telling you that so you don't think it wasn't the medicine. One woman's mood was better but the trade off were the severe headaches. She chose to get off the med. Good Luck.. x

  • This exact thing happened to me when I talk citalopram had a severe severe headache and what had happened it was my blood pressure had shot up..I had to come off it ... Have not taken any antidepressants since managing on beta-blockers

  • I was on citalopram 20mg for over year, I did get headaches for a couple weeks, but once it was in my system it worked wonders for me, I never felt better, but u should mention to Ur doc. Hope u feel better soon! 😃

You may also like...